Alert archive / Virginia / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 252, NWS Wakefield, VA

August 10, 20225 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Aug 10, 2022, 7:09 PM EDT for 5 counties in Virginia. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2022, 7:09 PM EDT (23:09 UTC)
Expired
Aug 10, 2022, 8:00 PM EDT
In force
51 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties City of Franklin, VA, City of Suffolk, VA, Isle of Wight County, VA, Southampton County, VA, Sussex County, VA

The radar

The Norfolk radar (KAKQ), 33 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 7:45 PM EDTTSTM WND DMG2 E Drewryville, VALARGE TREE BRANCHES DOWN IN YARD. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2022-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2025 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2022-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2025 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
945 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

460 
WUUS51 KAKQ 102309
SVRAKQ
VAC093-175-183-620-800-110000-
/O.NEW.KAKQ.SV.W.0252.220810T2309Z-220811T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
709 PM EDT Wed Aug 10 2022

The National Weather Service in Wakefield has issued a

* Severe Thunderstorm Warning for...
  The City of Franklin in southeastern Virginia...
  Southwestern Isle of Wight County in southeastern Virginia...
  Southampton County in southeastern Virginia...
  The west central City of Suffolk in southeastern Virginia...
  South central Sussex County in southeastern Virginia...

* Until 800 PM EDT.

* At 708 PM EDT, a severe thunderstorm was located over Courtland,
  moving east at 15 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and powerlines.

* This severe thunderstorm will be near...
  Franklin around 720 PM EDT.
  Hunterdale around 725 PM EDT.
  Sedley around 730 PM EDT.
  Carrsville around 755 PM EDT.

Other locations impacted by this severe thunderstorm include
Vicksville, Handsom, Berlin, Worrell, Dory, Lees Mill, Walters,
Sebrell, Burdette and Drewryville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.

&&

LAT...LON 3657 7733 3680 7734 3690 7690 3667 7678
TIME...MOT...LOC 2308Z 249DEG 12KT 3673 7705 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Miller
2 follow-up statements
889 
WWUS51 KAKQ 102328
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
728 PM EDT Wed Aug 10 2022

VAC093-183-800-102338-
/O.CAN.KAKQ.SV.W.0252.000000T0000Z-220811T0000Z/
Isle of Wight VA-City of Suffolk VA-Sussex VA-
728 PM EDT Wed Aug 10 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ISLE OF WIGHT AND
SOUTH CENTRAL SUSSEX COUNTIES AND THE WEST CENTRAL CITY OF SUFFOLK IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3671 7734 3676 7733 3681 7723 3688 7695
      3664 7695 3657 7733
TIME...MOT...LOC 2328Z 258DEG 11KT 3671 7716 

$$

VAC175-620-110000-
/O.CON.KAKQ.SV.W.0252.000000T0000Z-220811T0000Z/
City of Franklin VA-Southampton VA-
728 PM EDT Wed Aug 10 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR CENTRAL SOUTHAMPTON COUNTY AND THE CITY OF FRANKLIN...

At 728 PM EDT, a severe thunderstorm was located near Courtland,
moving east at 15 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

This severe storm will be near...
  Courtland around 755 PM EDT.
  Franklin, Sedley and Hunterdale around 815 PM EDT.

Other locations impacted by this severe thunderstorm include
Vicksville, Handsom, Berlin, Sebrell, Drewryville, Joyner, Shiloh,
Story, Worrell and Capron.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3671 7734 3676 7733 3681 7723 3688 7695
      3664 7695 3657 7733
TIME...MOT...LOC 2328Z 258DEG 11KT 3671 7716 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Miller
281 
WWUS51 KAKQ 102348
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
748 PM EDT Wed Aug 10 2022

VAC175-620-110000-
/O.CON.KAKQ.SV.W.0252.000000T0000Z-220811T0000Z/
City of Franklin VA-Southampton VA-
748 PM EDT Wed Aug 10 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR CENTRAL SOUTHAMPTON COUNTY AND THE CITY OF FRANKLIN...

At 748 PM EDT, a severe thunderstorm was located over Courtland,
moving east at 15 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

This severe storm will be near...
  Franklin and Hunterdale around 810 PM EDT.
  Sedley around 815 PM EDT.

Other locations impacted by this severe thunderstorm include
Vicksville, Handsom, Berlin, Sebrell, Shiloh, Story, Worrell and
Capron.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3670 7734 3668 7730 3681 7723 3688 7695
      3664 7695 3657 7733
TIME...MOT...LOC 2348Z 249DEG 12KT 3673 7708 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Miller

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:34 PM EDT, 3 hours 35 minutes earlier.

Area forecast discussion, Aug 10, 3:34 PM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
334 PM EDT Wed Aug 10 2022

.SYNOPSIS...
A cold front north of the region will gradually move south of
the local area by Thursday night, bringing widespread showers
and thunderstorms. Behind the front, high pressure will build
across the region for the weekend bringing cooler temperatures
and much less humidity.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
As of 315 PM EDT Wednesday...

Thunderstorm coverage has rapidly increased since 1pm,
especially along and north of US-460 where there is a weak
surface boundary with pooling of dew points in the upper 70s
and lower 80s leading to SBCAPE values of 3500-4500 J/KG. Storms
are not moving much at all given the very weak flow aloft and
MBE vectors less than 10 kt. In addition, the anvil level flow
is actually out of the SE. As such, will maintain the flood
watch for the same general area along/north of US-460 through
this evening. Thought about including the eastern shore in the
flood watch, but given that this area has seen less rain in
recent weeks, have opted to hold off. In addition, with the high
instability values mentioned above as well as the Precipitable
water values above 2 inches, there is a potential for brief wet
microbursts from precip loading with any sustained updraft
despite the effective shear less than 20 kt. Overall, think this
threat is also focused along/north of US-460.

The actual front will struggle to move south tonight. The better
push southward will occur tomorrow. In fact, by 12z tomorrow morning
the front will still be north of the area. As such, although the
intensity and coverage of the convection will diminish, cannot
rule out showers tonight into tomorrow morning across the
northern half of the area. As such, will maintain a chance of
showers mainly north of I-64 through sunrise.

One more muggy night with lows remaining in the low-mid 70s,
although Louisa may see upper 60s.

 &&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
As of 315 PM EDT Wednesday...

The front finally starts to move southward on Thursday as the strong
upper trough (-2 sigma) over the upper Great Lakes dives southward.
Still, the front will take it's time clearing the area, likely not
moving south of the area until Thursday night. As such, expect
another round of showers and storms to develop along the front Thu
afternoon especially southern VA and NE NC. Will go with likely
pops for this area Thu afternoon with chance pops thu evening.

Once this front moves south of the area Thu night, expect
significantly cooler temps and much lower humidity starting Friday
and continuing through the weekend as a strong upper trough persists
across the east coast. In fact, it will seem like an early taste of
Autumn. Highs will be in the low to mid 80s, with lows in the upper
50s inland to upper 60s close to the coast. It will be dry as well
under partly to mostly sunny skies.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
As of 315 PM EDT Wednesday...

Expect below normal temps to continue into the middle of next week
with the upper trough persisting across the area. In fact,
there are hints from the GFS that the upper trough will close
off over the Middle Atlantic through the middle of next week,
which will keep chances for showers and thunderstorms right
through the early part of the week. The best chances for precip
will likely be Sun night into Monday as the upper trough
approaches and another cold front passes through the region.

Highs will stay in the low-mid 80s right through Wednesday with lows
in the low-mid 60s. With the upper trough overhead and potential
cloud cover, would not be shocked to see Monday stay in the 70s all
day.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
As of 250 PM EDT Wednesday...

Numerous thunderstorms expected across the region into this
evening ahead of a cold front. Some of the storms will briefly
allow vsbys to be reduced to IFR or lower with gusts to 30-40kt.
Thunderstorms diminish tonight, but scattered showers will
persist at times especially at SBY and RIC where they will be
closer to the front. Additional showers and storms on Thursday
as the front finally moves through the area. Generally light
winds outside of storms today will become southwest at 10 kt on
Thursday.

Outlook: VFR conditions expected Friday through the weekend
with high pressure building across the area.

&&

.MARINE...
As of 320 PM EDT Wednesday...

A shortwave continues to push into the area through tonight. As a
result, scattered storms have developed and will continue to
increase in coverage through early tonight before slowly
dissipating. These storms could produce frequent lightning and gusty
winds. Outside of convection, winds this afternoon were E 5-10 kt
across the Ches Bay, SE 5-10 kt across the northern coastal waters,
and S/SSW 10-15 kt across the southern coastal waters. Expect winds
to become W/WSW 10-15 kt this evening through tonight. The initial
cold front pushes through Thurs with winds becoming NW 5-10 kt.
Winds become WNW/W Thurs evening before the secondary cold front
pushes through Thurs night into Fri morning. This secondary front
will have stronger CAA with it as cooler dewpoints filter into the
region. SCAs will likely be needed late Thurs night into Fri as
winds become N 15-20 kt with gusts to 25 kt. However, given that it
is the end of the 4th period and wind probs are not very excited
yet, will hold off for this update cycle and allow the mid shift to
reevaluate. Winds remain N 10-15 kt through Sat afternoon before
high pressure moves into the region and winds become light Sat night
and Sun.

Waves and seas remain 1-2 ft and 2-3 ft respectively through Thurs
night before building to 2-3 ft everywhere late Thurs night into Fri
night (perhaps 3-4 ft across the northern coastal waters). The rip
current risk will be low Thurs and Fri.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...Heat Advisory until 8 PM EDT this evening for NCZ013>017-
     030>032.
VA...Heat Advisory until 8 PM EDT this evening for VAZ048-061-062-
     064-068-069-075>078-080>086-088>090-092-093-095>098-
     509>525.
     Flood Watch until midnight EDT tonight for VAZ048-060>062-064-
     067>069-075>078-080>086-088>090-092-093-095>098-509>525.
MARINE...None.

&&

SYNOPSIS...MRD
NEAR TERM...MRD
SHORT TERM...MRD
LONG TERM...MRD
AVIATION...MRD
MARINE...RMM
Hazardous weather outlook, Aug 10, 6:50 PM EDT, 19 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
650 PM EDT Wed Aug 10 2022

VAZ048-060>062-064-067>069-075>078-080>086-088>090-092-093-095>098-
509>525-112300-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Dinwiddie-
Prince George-Charles City-New Kent-Gloucester-Middlesex-Mathews-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Virginia Beach-Western Louisa-Eastern Louisa-
Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
650 PM EDT Wed Aug 10 2022

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for central Virginia, east
central Virginia, eastern Virginia, north central Virginia, south
central Virginia and southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Some thunderstorms this evening may contain gusts of 40-60 mph.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ012>017-030>032-102-VAZ065-066-079-087-112300-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Mecklenburg-Lunenburg-
Brunswick-Greensville-
650 PM EDT Wed Aug 10 2022

This Hazardous Weather Outlook is for northeast North Carolina,
south central Virginia and southeast Virginia.

.DAY ONE...Tonight.

Scattered to numerous thunderstorms are expected this evening. Heavy
rainfall rates may result in localized flash flooding.

Some thunderstorms this evening may contain gusts of 40-60 mph.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ021>025-VAZ099-100-112300-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Accomack-Northampton-
650 PM EDT Wed Aug 10 2022

This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.

.DAY ONE...Tonight.

Scattered to numerous thunderstorms are expected this evening. Heavy
rainfall rates may result in localized flash flooding.

Some thunderstorms this evening may contain gusts of 40-60 mph.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Aug 10, 6:50 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
650 PM EDT WED AUG 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     FUNNEL CLOUD     5 NW POCAHONTAS STATE P 37.42N 77.63W
08/10/2022                   CHESTERFIELD       VA   PUBLIC

            POSSIBLE BRIEF TORNADO TOUCHDOWN BUT NO
            DAMAGE REPORTED.

&&

EI
Local storm report, Aug 10, 6:52 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
652 PM EDT WED AUG 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     CHESTERFIELD            37.38N 77.51W
08/10/2022                   CHESTERFIELD       VA   911 CALL CENTER

            A FEW TREES DOWN. TIME ESTIMATED FROM RADAR.

&&

EI
Local storm report, Aug 10, 6:57 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
657 PM EDT WED AUG 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     TSTM WND DMG     3 WSW BURGESS           37.12N 77.55W
08/10/2022                   DINWIDDIE          VA   911 CALL CENTER

            A COUPLE TREES DOWN ON BOYDTON PLANK ROAD.
            TIME ESTIMATED.

&&

EI
Special weather statement, Aug 10, 7:00 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Wakefield VA
700 PM EDT Wed Aug 10 2022

NCZ012-VAZ087-102345-
Northampton NC-Greensville VA-
700 PM EDT Wed Aug 10 2022

...A strong thunderstorm will impact portions of northeastern
Northampton and south central Greensville Counties through 745 PM
EDT...

At 659 PM EDT, Doppler radar was tracking a strong thunderstorm over
Halifax, moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph and heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Heavy rain could result in localized
         ponding of water on roadways.

Locations impacted include...
Garysburg, Seaboard, Weldon, Jackson, Mud Castle, Milwaukee, Bryants
Corner, Boones Crossroads, Pleasant Grove, Pleasant Hill,
Margarettsville, Creeksville, Gumberry, Galatia and Falsons Old
Tavern.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3631 7757 3634 7758 3636 7758 3638 7755
      3641 7755 3642 7759 3645 7763 3647 7764
      3661 7743 3640 7721 3631 7743 3632 7744
      3632 7746 3631 7750 3630 7755
TIME...MOT...LOC 2259Z 237DEG 23KT 3634 7764

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

Miller
Special weather statement, Aug 10, 7:03 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Wakefield VA
703 PM EDT Wed Aug 10 2022

VAZ087-088-092-093-102345-
Isle of Wight VA-Sussex VA-Southampton VA-Greensville VA-
703 PM EDT Wed Aug 10 2022

...A strong thunderstorm will impact portions of southeastern
Greensville, southwestern Isle of Wight, Southampton and southeastern
Sussex Counties and the City of Franklin through 745 PM EDT...

At 703 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sedley, or near Courtland, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph and heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Heavy rain could result in localized
         ponding of water on roadways.

This strong thunderstorm will be near...
  Sedley around 715 PM EDT.
  Ivor around 745 PM EDT.

Other locations impacted by this storm include Vicksville, Adams
Grove, Gray, Berlin, Manry, Worrell, Hilda, Collosse, Dory and Mason.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

&&

LAT...LON 3663 7746 3682 7737 3695 7691 3673 7677
      3673 7678 3655 7737
TIME...MOT...LOC 2303Z 249DEG 13KT 3680 7705

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

Miller
Special weather statement, Aug 10, 7:04 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Wakefield VA
704 PM EDT Wed Aug 10 2022

MDZ021>023-102345-
Dorchester MD-Wicomico MD-Somerset MD-
704 PM EDT Wed Aug 10 2022

...Strong thunderstorms will impact portions of northwestern
Somerset, western Wicomico and Dorchester Counties through 745 PM
EDT...

At 704 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Tilghman Island to near Taylors Island to 7
miles east of Chesapeake Ranch Estates. Movement was east at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small trees and blow around
         unsecured objects. Wind impacting handling of high profile
         vehicles.

Locations impacted include...
Cambridge, Hurlock, Federalsburg, Hebron, Sharptown, Secretary,
Vienna, Deal Island, University Of Maryland Center For Environmental
Studies, East New Market, Mardela Springs, Galestown, Church Creek,
Brookview, Eldorado, Whitehaven, Wetipquin, Madison, Trinity and
Lloyds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

&&

LAT...LON 3869 7576 3846 7568 3815 7575 3813 7606
      3822 7582 3826 7592 3836 7587 3823 7597
      3824 7597 3837 7601 3814 7609 3813 7609
      3849 7634 3849 7632 3853 7620 3863 7629
      3857 7603 3870 7590
TIME...MOT...LOC 2304Z 277DEG 36KT 3873 7635 3840 7628 3832 7629

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

EI

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 8:45 AM EDTMarine Dense Fog AdvisoryAKQ3 hr
Aug 10, 10:15 AM EDTFlood WatchAKQAmelia, Caroline, Charles City, Chesterfield, Cumberland, Dinwiddie and 36 more11 hr
Aug 10, 11:53 AM EDTHeat AdvisoryAKQAmelia, Caroline, Charles City, Chesterfield, Cumberland, Dinwiddie and 34 more7 hr
Aug 10, 12:14 PM EDTSpecial Weather StatementAKQAccomack46 min
Aug 10, 12:20 PM EDTSpecial Marine WarningAKQ55 min
Aug 10, 1:05 PM EDTSpecial Weather StatementAKQCity of Richmond40 min
Aug 10, 1:16 PM EDTSpecial Marine WarningAKQ44 min
Aug 10, 1:31 PM EDTSpecial Weather StatementAKQCharles City29 min
Aug 10, 1:36 PM EDTSpecial Weather StatementAKQAccomack24 min
Aug 10, 1:40 PM EDTAreal Flood AdvisoryAKQHenrico, City of Richmond3 hr
Aug 10, 1:57 PM EDTSpecial Weather StatementAKQIsle of Wight33 min
Aug 10, 1:58 PM EDTSpecial Weather StatementAKQKing and Queen32 min
Aug 10, 2:00 PM EDTSevere Thunderstorm WarningAKQAccomack27 min
Aug 10, 2:02 PM EDTSpecial Marine WarningAKQ35 min
Aug 10, 2:03 PM EDTSevere Thunderstorm WarningAKQCharles City, Henrico, New Kent42 min
Aug 10, 2:05 PM EDTSevere Thunderstorm WarningAKQEssex, King and Queen, Lancaster, Middlesex, Richmond40 min
Aug 10, 2:21 PM EDTSpecial Marine WarningAKQ54 min
Aug 10, 2:22 PM EDTSpecial Weather StatementAKQCity of Portsmouth53 min
Aug 10, 2:25 PM EDTSpecial Weather StatementAKQJames City50 min
Aug 10, 2:27 PM EDTSpecial Weather StatementAKQCity of Hopewell33 min
Aug 10, 2:44 PM EDTSevere Thunderstorm WarningAKQGloucester, King and Queen, Middlesex46 min
Aug 10, 2:45 PM EDTSpecial Weather StatementAKQCharles City, New Kent30 min
Aug 10, 2:58 PM EDTAreal Flood AdvisoryAKQChesterfield109 min
Aug 10, 3:06 PM EDTSpecial Marine WarningAKQ54 min
Aug 10, 3:09 PM EDTSpecial Weather StatementAKQJames City, Surry, City of Williamsburg51 min
Aug 10, 3:18 PM EDTSevere Thunderstorm WarningAKQGloucester, Mathews, Middlesex42 min
Aug 10, 3:20 PM EDTSpecial Marine WarningAKQ55 min
Aug 10, 3:28 PM EDTSpecial Weather StatementAKQCity of Newport News32 min
Aug 10, 3:31 PM EDTSpecial Marine WarningAKQ29 min
Aug 10, 3:40 PM EDTSpecial Marine WarningAKQ65 min
Aug 10, 3:41 PM EDTSpecial Weather StatementAKQGoochland, Louisa49 min
Aug 10, 3:48 PM EDTSevere Thunderstorm WarningAKQJames City, York, City of Hampton, City of Newport News, City of Poquoson, City of Williamsburg42 min
Aug 10, 3:56 PM EDTSpecial Marine WarningAKQ64 min
Aug 10, 3:56 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Virginia Beach49 min
Aug 10, 4:05 PM EDTAreal Flood AdvisoryAKQJames City, York, City of Hampton, City of Newport News, City of Poquoson, City of Williamsburg3 hr
Aug 10, 4:05 PM EDTSpecial Weather StatementAKQIsle of Wight40 min
Aug 10, 4:06 PM EDTSpecial Marine WarningAKQ39 min
Aug 10, 4:13 PM EDTSpecial Weather StatementAKQIsle of Wight, Surry47 min
Aug 10, 4:14 PM EDTSpecial Marine WarningAKQ76 min
Aug 10, 4:20 PM EDTFlash Flood WarningAKQYork, City of Hampton, City of Newport News, City of Poquoson3 hr
Aug 10, 4:31 PM EDTSpecial Weather StatementAKQCity of Virginia Beach44 min
Aug 10, 4:33 PM EDTSpecial Marine WarningAKQ72 min
Aug 10, 4:36 PM EDTAreal Flood AdvisoryAKQCity of Chesapeake, City of Virginia Beach12 min
Aug 10, 4:36 PM EDTSpecial Weather StatementAKQCaroline, Goochland39 min
Aug 10, 4:38 PM EDTSpecial Weather StatementAKQCity of Suffolk37 min
Aug 10, 4:40 PM EDTSpecial Weather StatementAKQSouthampton50 min
Aug 10, 4:48 PM EDTFlash Flood WarningAKQCity of Chesapeake, City of Virginia Beach3 hr
Aug 10, 4:51 PM EDTSevere Thunderstorm WarningAKQCaroline, Goochland, Hanover, Louisa39 min
Aug 10, 4:57 PM EDTSpecial Weather StatementAKQCity of Chesapeake48 min
Aug 10, 5:01 PM EDTSpecial Marine WarningAKQ59 min
Aug 10, 5:13 PM EDTSpecial Weather StatementAKQBrunswick, Lunenburg47 min
Aug 10, 5:13 PM EDTSpecial Weather StatementAKQFluvanna, Goochland47 min
Aug 10, 5:15 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, City of Suffolk34 min
Aug 10, 5:17 PM EDTSpecial Weather StatementAKQSussex43 min
Aug 10, 5:25 PM EDTAreal Flood AdvisoryAKQSouthampton2 hr
Aug 10, 5:27 PM EDTSpecial Weather StatementAKQCity of Suffolk48 min
Aug 10, 5:31 PM EDTAreal Flood AdvisoryAKQCity of Chesapeake, City of Suffolk3 hr
Aug 10, 5:33 PM EDTSevere Thunderstorm WarningAKQGoochland, Hanover, Louisa, Powhatan42 min
Aug 10, 5:42 PM EDTSevere Thunderstorm WarningAKQDinwiddie, Prince George, Sussex48 min
Aug 10, 5:50 PM EDTAreal Flood AdvisoryAKQGoochland, Hanover, Louisa3 hr
Aug 10, 5:56 PM EDTSpecial Weather StatementAKQEssex, Richmond, Westmoreland64 min
Aug 10, 5:58 PM EDTFlash Flood WarningAKQCity of Suffolk3 hr
Aug 10, 6:01 PM EDTSevere Thunderstorm WarningAKQBrunswick, Dinwiddie, Greensville, Sussex44 min
Aug 10, 6:03 PM EDTSevere Thunderstorm WarningAKQAmelia, Chesterfield, Goochland, Hanover, Henrico, Powhatan and 1 more42 min
Aug 10, 6:11 PM EDTSpecial Weather StatementAKQCity of Franklin49 min
Aug 10, 6:17 PM EDTSevere Thunderstorm WarningAKQAmelia, Charles City, Chesterfield, Dinwiddie, Henrico, Prince George and 5 more43 min
Aug 10, 6:29 PM EDTAreal Flood AdvisoryAKQDinwiddie, Prince George3 hr
Aug 10, 6:34 PM EDTAreal Flood AdvisoryAKQChesterfield, Henrico, City of Richmond3 hr
Aug 10, 6:38 PM EDTSpecial Weather StatementAKQCharles City, Henrico, King William, New Kent52 min
Aug 10, 6:49 PM EDTAreal Flood AdvisoryAKQChesterfield3 hr
Aug 10, 6:50 PM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Henrico, New Kent, Prince George, City of Hopewell40 min
Aug 10, 7:03 PM EDTSpecial Weather StatementAKQSouthampton, City of Franklin42 min
Aug 10, 7:09 PM EDTAreal Flood AdvisoryAKQChesterfield, Henrico3 hr
Aug 10, 7:27 PM EDTSevere Thunderstorm WarningAKQGreensville, Southampton48 min
Aug 10, 7:31 PM EDTSpecial Weather StatementAKQGloucester, James City, Mathews, Middlesex, Surry, York and 2 more44 min
Aug 10, 7:33 PM EDTAreal Flood WarningAKQCity of Chesapeake, City of Virginia Beach6 hr
Aug 10, 7:33 PM EDTSpecial Marine WarningAKQ57 min
Aug 10, 7:36 PM EDTAreal Flood AdvisoryAKQSouthampton2 hr
Aug 10, 7:45 PM EDTSpecial Marine WarningAKQ90 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.